Open Access
December, 1991 Comparison of Two Bandwidth Selectors with Dependent Errors
C.-K. Chu, J. S. Marron
Ann. Statist. 19(4): 1906-1918 (December, 1991). DOI: 10.1214/aos/1176348377


For nonparametric regression, in the case of dependent observations, cross-validation is known to be severely affected by dependence. This effect is precisely quantified through a limiting distribution for the cross-validated bandwidth. The performance of two methods, the "leave-$(2l + 1)$-out" version of cross-validation and partitioned cross-validation, which adjust for the effect of dependence on bandwidth selection is investigated. The bandwidths produced by these two methods are analyzed by further limiting distributions which reveal significantly different characteristics. Simulations demonstrate that the asymptotic effects hold for reasonable sample sizes.


Download Citation

C.-K. Chu. J. S. Marron. "Comparison of Two Bandwidth Selectors with Dependent Errors." Ann. Statist. 19 (4) 1906 - 1918, December, 1991.


Published: December, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0738.62042
MathSciNet: MR1135155
Digital Object Identifier: 10.1214/aos/1176348377

Primary: 62G05
Secondary: 62G20

Keywords: autoregressive moving average process , bandwidth selector , cross-validation , Nonparametric regression , partitioned cross-validation

Rights: Copyright © 1991 Institute of Mathematical Statistics

Vol.19 • No. 4 • December, 1991
Back to Top